Alert archive / Virginia / Special Weather Statements in 2018
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 15, 2018, 9:21 PM EDT for City of Bristol, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 15, 2018, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County City of Bristol, VA
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
346
WWUS84 KMRX 160121
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
921 PM EDT SUN JUL 15 2018
TNZ017-VAZ008-160200-
Sullivan TN-Washington VA-
921 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 1000 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol Tn, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abingdon, South Holston Dam and Harr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8185 3660 8187 3658 8189 3657 8193
3655 8193 3649 8203 3649 8204 3646 8207
3646 8208 3652 8215 3670 8203 3662 8183
TIME...MOT...LOC 0121Z 211DEG 7KT 3652 8210
$$
DGSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:10 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 7:10 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Morristown TN 710 PM EDT Sun Jul 15 2018 .AVIATION... Probabilities of showers and thunderstorms decrease below 30 percent across the region tonight, but cannot rule out a few isolated SHRA near TYS and TRI ahead of a weak upper-level disturbance between 02z and 09z. With rain this afternoon at CHA and TRI, may have some fog tonight, but believe that it will be limited to MVFR or VFR because of bkn to ovc high clouds. Otherwise, expect more widespread coverage of showers and thunderstorms on Monday afternoon ahead of an upper- level trough. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && JB
Hazardous weather outlook, Jul 15, 3:12 AM EDT, 18 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 312 AM EDT Sun Jul 15 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160715- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 312 AM EDT Sun Jul 15 2018 /212 AM CDT Sun Jul 15 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are forecast again today and tonight, mainly over the plateau and mountains though some could drift into the valley this evening. Some of these storms could produce gusty downburst winds and brief heavy rainfall given increasing moisture and slow storm motions. Cloud to ground lightning will be an additional threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Increasing chances of showers and thunderstorms mainly on Monday and Tuesday could produce heavy rain and perhaps a few damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CDG
In the hours before
Special weather statement, Jul 15, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
921 PM EDT SUN JUL 15 2018
TNZ017-VAZ008-160200-
Sullivan TN-Washington VA-
921 PM EDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 1000 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol Tn, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abingdon, South Holston Dam and Harr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8185 3660 8187 3658 8189 3657 8193
3655 8193 3649 8203 3649 8204 3646 8207
3646 8208 3652 8215 3670 8203 3662 8183
TIME...MOT...LOC 0121Z 211DEG 7KT 3652 8210
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:17 PM EDT | Areal Flood Advisory | MRX | Carter | 118 min |
| Jul 16, 1:20 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 3 hr |
| Jul 16, 4:14 PM EDT | Special Weather Statement | MRX | Jefferson, Knox | 46 min |
| Jul 16, 4:25 PM EDT | Special Weather Statement | MRX | Bradley | 50 min |
| Jul 16, 4:58 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 47 min |
| Jul 16, 5:22 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins | 38 min |
| Jul 16, 5:39 PM EDT | Special Weather Statement | MRX | Cocke, Hamblen | 51 min |
| Jul 16, 6:27 PM EDT | Special Weather Statement | MRX | Cocke | 33 min |
| Jul 15, 9:53 PM EDT | Areal Flood Advisory | MRX | Clay | 2 hr |
Nearby
Special Weather Statements in Virginia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.